Alert archive / California / High Wind Watches in 2018

High Wind Watch 7, NWS Medford, OR

March 5, 2018Siskiyou County, California; Lake County, Oregon

NWS Medford, OR issued this high wind watch at Mar 5, 2018, 1:47 PM PST for Siskiyou County, California; Lake County, Oregon. It took effect at Mar 8, 2018, 1:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 5, 2018, 1:47 PM PST (21:47 UTC)
In effect from
Mar 8, 2018, 1:00 AM PST
Expired
Mar 7, 2018, 3:28 AM PST
In force
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Lake County, OR

The radar

The Medford radar (KMAX), 104 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2018-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2018-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

989 
WWUS76 KMFR 052147
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
147 PM PST Mon Mar 5 2018

...Strong south winds possible Wednesday night and Thursday...

.A strong frontal system will move ashore on Thursday and bring
the potential for strong south winds to the Shasta Valley and
portions of the east side. Strong, gusty south to southwest winds
are expected ahead of this front Wednesday night and then they 
will peak as the front passes Thursday.

CAZ081-061200-
/O.NEW.KMFR.HW.A.0007.180308T0900Z-180309T0000Z/
Central Siskiyou County-
Including the cities of Yreka and Weed
147 PM PST Mon Mar 5 2018

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

The National Weather Service in Medford has issued a High Wind
Watch...which is in effect from late Wednesday night through
Thursday afternoon. 

* Winds...South 35 to 45 mph with gusts to 60 mph possible.

* Timing...Strong, gusty winds will develop Wednesday night and
  then peak as a front moves through Thursday morning.

* Locations include...The Shasta Valley including Interstate 5
  from Weed, CA northward.

* Impacts...Strong winds may make driving difficult, especially
  for high profile vehicles. Tree damage and power outages are
  possible.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Watch means there is the potential for a hazardous 
high wind event. Sustained winds of at least 40 mph, or gusts of 
58 mph or stronger may occur. Continue to monitor the latest 
forecasts. 

&&

$$

ORZ031-061200-
/O.NEW.KMFR.HW.A.0007.180308T1500Z-180309T0300Z/
Central and Eastern Lake County-
Including the city of Valley Falls
147 PM PST Mon Mar 5 2018

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

The National Weather Service in Medford has issued a High Wind
Watch...which is in effect from Thursday morning through Thursday
evening. 

* Winds...South 35 to 45 mph with gusts to 60 mph possible.

* Timing...Strong, gusty winds will develop Thursday morning and
  then peak as a front moves through Thursday afternoon.

* Locations include...Much of central Lake County, including
  highway 31 from Silver Lake to the 395 interchange and Highway
  395 from Valley Falls northward.

* Impacts...Strong winds may make driving difficult, especially
  for high profile vehicles. Tree damage and power outages are
  possible.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Watch means there is the potential for a hazardous 
high wind event. Sustained winds of at least 40 mph, or gusts of 
58 mph or stronger may occur. Continue to monitor the latest 
forecasts.

&&

$$
4 follow-up statements
062 
WWUS76 KMFR 061127
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
327 AM PST Tue Mar 6 2018

...Strong south winds possible Wednesday night and Thursday...

.A strong frontal system will move ashore on Thursday and bring
the potential for strong south winds to the Shasta Valley and
portions of the east side. Strong, gusty south to southwest winds
are expected ahead of this front Wednesday night and then they
will peak as the front passes Thursday.

ORZ021-022-061700-
/O.NEW.KMFR.FR.Y.0002.180306T1127Z-180306T1700Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Coos Bay, North Bend, and Bandon
327 AM PST Tue Mar 6 2018

...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

The National Weather Service in Medford has issued a Frost
Advisory...which is in effect until 9 AM PST this morning. 

* Temperature...32 to 36, except locally as low as 30 degrees in
  typically colder locations south of Charleston.

* Locations include...Coos Bay, North Bend, Bandon, and eastern
  portions of Brookings.

* Impacts...Sensitive outdoor plants may be damaged or killed if
  left unprotected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Frost Advisory means that areas of frost are expected. 
Sensitive outdoor plants may be damaged or killed if left 
unprotected.

&&

$$

CAZ081-070000-
/O.CON.KMFR.HW.A.0007.180308T0900Z-180309T0000Z/
Central Siskiyou County-
Including the cities of Yreka and Weed
327 AM PST Tue Mar 6 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON...

* Winds...South 25 to 35 mph with gusts 50 to 60 mph possible.

* Timing...Strong, gusty winds will develop Wednesday evening and
  then peak as a front moves Wednesday night through Thursday
  morning.

* Locations include...The Shasta Valley including Interstate 5 
  from Weed, CA northward. 

* Impacts...Strong winds may make driving difficult, especially
  for high profile vehicles.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

ORZ031-070000-
/O.CON.KMFR.HW.A.0007.180308T1500Z-180309T0300Z/
Central and Eastern Lake County-
Including the city of Valley Falls
327 AM PST Tue Mar 6 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* Winds...South 30 to 40 mph with gusts to 50 to 60 mph possible.

* Timing...Strong, gusty winds will develop late Wednesday night
  and then peak as a front moves through Thursday. 

* Locations include...Much of central Lake County, including 
  highway 31 from Silver Lake to the 395 interchange and Highway 
  395 from Valley Falls northward. 

* Impacts...Strong winds may make driving difficult, especially
  for high profile vehicles. Localized tree damage and power
  outages are possible, though not likely. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

BTL
220 
WWUS76 KMFR 061651
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
851 AM PST Tue Mar 6 2018

...Strong south winds possible Wednesday night and Thursday...

.A strong frontal system will move ashore on Thursday and bring
the potential for strong south winds to the Shasta Valley and
portions of the east side. Strong, gusty south to southwest winds
are expected ahead of this front Wednesday night and then they
will peak as the front passes Thursday.

ORZ021-022-061800-
/O.EXP.KMFR.FR.Y.0002.000000T0000Z-180306T1700Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Coos Bay, North Bend, and Bandon
851 AM PST Tue Mar 6 2018

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

Temperatures are warming.

$$

CAZ081-070500-
/O.CON.KMFR.HW.A.0007.180308T0900Z-180309T0000Z/
Central Siskiyou County-
Including the cities of Yreka and Weed
851 AM PST Tue Mar 6 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON...

* Winds...South 25 to 35 mph with gusts 50 to 60 mph possible.

* Timing...Strong, gusty winds will develop Wednesday evening 
  and then peak as a front moves Wednesday night through 
  Thursday morning. 

* Locations include...The Shasta Valley including Interstate 5 
  from Weed, CA northward. 

* Impacts...Strong winds may make driving difficult, especially 
  for high profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

ORZ031-070500-
/O.CON.KMFR.HW.A.0007.180308T1500Z-180309T0300Z/
Central and Eastern Lake County-
Including the city of Valley Falls
851 AM PST Tue Mar 6 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* Winds...South 30 to 40 mph with gusts to 50 to 60 mph possible.

* Timing...Strong, gusty winds will develop late Wednesday night 
  and then peak as a front moves through Thursday. 

* Locations include...Much of central Lake County, including 
  highway 31 from Silver Lake to the 395 interchange and Highway 
  395 from Valley Falls northward. 

* Impacts...Strong winds may make driving difficult, especially 
  for high profile vehicles. Localized tree damage and power 
  outages are possible, though not likely. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
378 
WWUS76 KMFR 062252
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
252 PM PST Tue Mar 6 2018

CAZ081-071300-
/O.UPG.KMFR.HW.A.0007.180308T0900Z-180309T0000Z/
/O.NEW.KMFR.WI.Y.0014.180307T2000Z-180308T1000Z/
Central Siskiyou County-
Including the city of Weed
252 PM PST Tue Mar 6 2018

...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 2 AM PST
THURSDAY...

The National Weather Service in Medford has issued a Wind
Advisory...which is in effect from noon Wednesday to 2 AM PST
Thursday. The High Wind Watch is no longer in effect. 

* Winds...South 25 to 35 mph with gusts 45 mph.

* Timing...Winds will increase Wednesday afternoon and peak
  Wednesday evening before diminishing Wednesday night. Winds may
  increase again on Thursday.

* Locations include...The Shasta Valley including Interstate 5 
  from Weed, CA northward to Grenada. 

* Impacts...Gusty winds may make driving difficult, especially 
  for high profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ031-071300-
/O.CON.KMFR.HW.A.0007.180308T1500Z-180309T0300Z/
Central and Eastern Lake County-
Including the city of Valley Falls
252 PM PST Tue Mar 6 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* Winds...South 30 to 40 mph with gusts to 50 to 60 mph possible.

* Timing...Strong, gusty winds will develop late Wednesday night 
  and then peak as a front moves through Thursday. 

* Locations include...Much of central Lake County, including 
  highway 31 from Silver Lake to the 395 interchange and Highway 
  395 from Valley Falls northward. 

* Impacts...Strong winds may make driving difficult, especially 
  for high profile vehicles. Localized tree damage and power 
  outages are possible, though not likely. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
720 
WWUS76 KMFR 071128
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
328 AM PST Wed Mar 7 2018

...Gusty south winds expected this afternoon into Thursday...

.Southeast and south winds will increase across the Shasta and
Rogue valleys today as a low pressure system approaches. This
evening into tonight winds will diminish in those valleys, but
will increase from the south and southwest across portions of
Klamath, Lake, and Modoc counties. The strongest winds east of the
Cascades are expected to occur Thursday. 

ORZ031-072330-
/O.UPG.KMFR.HW.A.0007.180308T1500Z-180309T0300Z/
/O.NEW.KMFR.HW.W.0008.180308T1200Z-180309T0000Z/
/O.EXB.KMFR.WI.Y.0014.180308T0300Z-180309T0300Z/
Central and Eastern Lake County-
Including the cities of Adel and Valley Falls
328 AM PST Wed Mar 7 2018

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST
THURSDAY...
...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST THURSDAY...

The National Weather Service in Medford has issued a High Wind
Warning...which is in effect from 4 AM to 4 PM PST Thursday. A
Wind Advisory has also been issued and is in effect from 7 PM 
this evening to 7 PM PST Thursday.

* Winds...South to southwest 25 to 35 mph with gusts 45 to 55 mph
  in the advisory. South to southwest 35 to 45 mph with gusts 60
  to 70 mph in the warning.

* Timing...Advisory level winds are expected to begin in the
  mountains Thursday evening and then expand into valley areas
  overnight and into Thursday. Warning level winds are expected 
  to begin in the higher terrain early Thursday morning and then 
  continue through Thursday afternoon.

* Locations include...Summer Lake, Silver Lake, Adel, Alkali Lake,
  and Valley Falls are in the advisory area. This advisory
  includes much of highway 395 north of Lakeview, as well as
  portions of Highway 140, and portions of Highway 20. The 
  warning area includes the higher terrain, primarily Winter Rim 
  in Lake County and the Warner Mountains.

* Impacts...Strong winds are likely to make driving difficult, 
  especially for high profile vehicles. Localized tree damage and 
  power outages are possible. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with 
higher gusts possible. Winds this strong can make driving 
difficult, especially for high profile vehicles. Use extra 
caution.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

&&

$$

CAZ085-ORZ030-072330-
/O.NEW.KMFR.HW.W.0008.180308T1200Z-180309T0000Z/
/O.EXB.KMFR.WI.Y.0014.180308T0300Z-180309T0300Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
328 AM PST Wed Mar 7 2018

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST
THURSDAY...
...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST THURSDAY...

The National Weather Service in Medford has issued a High Wind
Warning...which is in effect from 4 AM to 4 PM PST Thursday. A
Wind Advisory has also been issued and is in effect from 7 PM 
this evening to 7 PM PST Thursday. 

* Winds...South to southwest 25 to 35 mph with gusts 45 to 55 mph
  in the advisory area. South to southwest 35 to 45 mph with gusts
  60 to 70 mph in the warning area.

* Timing...Advisory level winds are expected to begin in the
  mountains Thursday evening and then expand into valley areas
  overnight and into Thursday. Warning level winds are expected 
  to begin in the higher terrain early Thursday morning and then 
  continue through Thursday afternoon.

* Locations include...The advisory includes portions of highway
  140 between Bly and Lakeview, portions of highway 395 in
  California, and Highway 299 over the Warner Mountains. The
  warning is for the higher mountains, primarily Winter Rim and
  the Warner Mountains.

* Impacts...Gusty winds may make driving difficult, especially for
  high profile vehicles. Localized tree damage and power outages 
  are possible. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

&&

$$

ORZ026-072330-
/O.EXB.KMFR.WI.Y.0014.180307T2000Z-180308T0200Z/
Jackson County-
Including the city of Ashland
328 AM PST Wed Mar 7 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM PST THIS
EVENING...

The National Weather Service in Medford has issued a Wind
Advisory...which is in effect from noon today to 6 PM PST this
evening. 

* Winds...South 25 to 30 mph with gusts 35 to 45 mph.

* Timing...Winds are expected to increase this afternoon and then
  will remain gusty into this evening before diminishing. 

* Locations include...Portions of Interstate 5 from south of
  Ashland to southeast Medford. Highway 66 near Ashland and
  Emigrant Lake. Portions of Ashland, Talent, Phoenix, and south
  and east Medford. 

* Impacts...Gusty winds may make driving difficult at times,
  especially for light and high profile vehicles. Unsecured items
  are likely to be blown about.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that sustained winds of 25 to 39 mph are 
expected and/or that gusts of 45 to 57 are expected. Winds this 
strong can make driving difficult, especially for high profile 
vehicles. Use extra caution.

&&

$$

CAZ081-072330-
/O.CON.KMFR.WI.Y.0014.180307T2000Z-180308T1000Z/
Central Siskiyou County-
Including the city of Weed
328 AM PST Wed Mar 7 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM PST
THURSDAY...

* Winds...South 30 to 40 mph with gusts 55 mph.

* Timing...Winds will increase this afternoon and then peak this
  afternoon and evening before diminishing late Wednesday night. 
  Winds may increase again on Thursday. 

* Locations include...The Shasta Valley including Interstate 5
  from Weed, CA northward to Gazelle, Grenada, and east of
  Montague. Lake Shastina and a small portions of highway 97 near
  Weed are also likely to be affected. 

* Impacts...Gusty winds may make driving difficult, especially 
  for high profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

BTL

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Mar 5, 8:52 AM PST, 4 hours 55 minutes earlier.

Area forecast discussion, Mar 5, 8:52 AM PST, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Medford OR
852 AM PST Mon Mar 5 2018

.UPDATE...A weak ridge will bring clear, quiet weather today and
tomorrow, and much of Wednesday. Made some updates to
temperatures... lows were cold this morning, but clear skies will
support good mixing, bringing temperatures to the upper 50s in
west side valleys, and upper 40s east of the Cascades. Tonight
will be another cold night, with some patchy valley fog west of
the Cascades... though drying lower level conditions should
support less fog formation than this morning. Tuesday afternoon
will be a few degrees warmer than today. The next wet windy system
will approach the coast late Wednesday. The focus today will be on
refining the details of that system... no updates have been made
to the previous forecast to that time period, so see previous
discussion for more information. -MSC

&&

.PREV DISCUSSION... /Issued 433 AM PST Mon Mar 5 2018/

SHORT TERM...A weak upper level ridge is building into the area
today. This is bringing dry and stable conditions to the area. Morning
fog is expected to develop in many valleys west of the Cascades,
with clearing in the late morning. This pattern remains in place
into Tuesday as the ridge remains over the area. Offshore a strong
low pressure system will approach the region from the west late
Tuesday and Tuesday night. A warm front is expected to move into
western portions of the area on Wednesday and bring a chance for
precipitation, mainly to the coast. A strong cold front will
approach on Wednesday, reaching the coast by early Wednesday
evening. A second stronger frontal system will then move towards
the coast Wednesday night and then gradually inland on Thursday.

Ahead of the strong front on Wednesday, expect gusty south to
southeast winds to develop across portions of the area as a
strong mid level jet moves inland and the surface pressure
gradient increases. Models support the potential for strong gusty
winds to develop in the Shasta Valley late Wednesday afternoon
into Wednesday evening and across portions of the east side
Wednesday evening, inoculating at Summer Lake and over the
mountains in Lake, eastern Klamath and Modoc counties. Advisory
level winds with gusts of 40 to 45 mph are possible in the
southern Shasta Valley and Summer Lake areas Wednesday evening and
night. There remains variability though on the timing and
strength of these winds though with the GFS showing a stronger mid
level jet moving into the area versus the NAM, SREF and ECMWF. So
will continue to monitor this with future model runs.

Areas of light to moderate precipitation are expected to spread
inland late Wednesday afternoon and Wednesday evening. Snow levels
are expected around 4500 to 5500 feet elevation as precipitation
spread inland. Models then indicate this front will move east of
the Cascades Wednesday night. A second low and frontal system
will approach the central Oregon coast Wednesday night. This low
is forecast to move north-northeast along the Oregon coast with
the associated cold front extending south and gradually moving
inland Thursday into Thursday night.

A second round of eve stronger winds is possible with this strong
front on Thursday. Gusty winds are likely for most locations.
Models show relatively good agreement with a 45 to 65 kt 700 mb
jet moving into the area Thursday morning into Thursday afternoon,
which combined with a strengthening surface pressure gradient
will bring gusty winds to much of the area. Strongest winds are
expected for areas east of the Cascades, especially in the Summer
Lake area and over the mountains in Lake, eastern Klamath and
Modoc counties. The GFS and NAM support the potential for warning
level winds gusting to 60 mph or more in the Summer Lake area and
across eastern mountains on Thursday. So, will need to monitor
this with future model runs. In the Shasta Valley, also expect
strong gusty winds with model forecasts indicating the potential
for advisory level winds on Thursday. Although not as strong, also
expect gusty winds in the Rogue Valley from Medford to Ashland.
Along the coast, a 50 to 65 kt lower level jet is forecast to move
onshore Thursday morning and early Thursday afternoon resulting
in gusty winds for many coastal locations and strong winds
possible over the coastal headlands.

Areas of moderate to light precipitation will move into the CWA
Thursday. Snow levels are expected to be around 4500 to 5500 feet
through Thursday evening as this front moves inland. Periods of snow
are possible over some higher passes in the Cascades Thursday
morning into Thursday night, but amounts are expected to be
mainly light. Note, downslope effects from winds may delay the
onset of precipitation for portions of the Rogue Valley and the
Shasta Valley on Thursday morning with increasing chances for
precipitation Thursday afternoon and evening as the front
gradually pushes inland.

AVIATION...05/12Z TAF CYCLE...Skies are main clear with some
areas of western valley fog/low clouds. Fog will be a concern for
western valleys this morning. Areas of fog are expected in the
Coquille, Umpqua and Illinois valleys, including at KRBG, as well
as in the Grants Pass area. Conditions are marginal for fog to
develop in the Rogue Valley near KMFR though. Given the clear
skies and lingering moisture in the boundary layer, have kept MVFR
visibilities in at KMFR for this morning beginning around
sunrise. Conditions are expected to improve to VFR late this
morning area wide. Local MVFR/IFR may redevelop in western valleys
again early Tuesday morning around 12z.

-CC

MARINE...Updated 200 AM PST Monday 05 Mar 2018...Weak high pressure
will persist near or over the waters through Tuesday. This will
result in light to moderate winds and seas between 7 and 8 feet.

The next time period of concern start on Wednesday. A front will
approach the waters with south winds increasing over the waters late
Wednesday afternoon. Moderate to strong south winds will continue
through Thursday morning. Right now there is good agreement winds
will be strongest Thursday morning with gales possible mainly beyond
10 nm from shore.

Winds will gradually decrease Thursday afternoon, then more so
Thursday night. However seas will remain high through Thursday night
as we transition from wind generated waves to a fresh southwest
swell. Calmer conditions return Friday and continue through
Saturday. -Petrucelli

PREV LONG TERM DISCUSSION... /Issued 219 PM PST Sun Mar 4 2018/

LONG TERM...Thursday March 8 through Sunday March 11...While there
was a brief period of inconsistency in last night's model runs
regarding timing of a frontal system late this week, 12Z model runs
are now back in lock step. As a result, we still have moderate to
high confidence in the extended forecast at this time.

A wet and windy frontal system will move through our area on
Thursday. We will see heavy rain at the coast and in the coastal
mountains with less amounts inland, as usual. Snow levels are
expected to rise to around 5000 feet, so snow impacts should occur
above all the passes on I-5. Winds are probably the bigger impact
from this storm, and Thursday's winds have been increased again for
the usual wind-prone areas...Shasta Valley and East Side. At this
time, it looks like at least advisory level winds, but some areas
may reach warning criteria if current guidance holds.

On Friday, the front moves east of us, but the upper trough will
move through with plenty of showers and snow levels lowering back
down to around 3000 feet. Despite lowering snow levels, snow impacts
are expected to be minimal as the heaviest of the precipitation will
be gone by then.

Model guidance remains in unusually good agreement even into next
weekend. A very moist frontal system will approach the west coast on
Saturday. We may see a batch of showers on Saturday as a weak upper
disturbance moves through. The main frontal band, which looks very
wet, incidentally, will then edge in toward the coast Sunday. Being
day 7, confidence in this timing isn't that great, but both the GFS
and Euro (and their ensembles) show the bulk of the rain holding off
until Sunday evening or night. -Wright

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Dense Fog Advisory until 9 AM PST this morning for ORZ023.

CA...None.

Pacific Coastal Waters...None.

MSC/CC/MAP

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 5:52 AM PSTDense Fog AdvisoryMFRCoos, Douglas3 hr
Mar 5, 2:36 PM PSTGale WatchMFR23 hr

Nearby

High Wind Watches in California, 2018High Wind Watches in Oregon, 2018Every high wind watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.